MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD PEDIATRIC URINE METER CATHETERIZATION TRAY

C.R. BARD, INC. (COVINGTON) -1018233 BARD PEDIATRIC URINE METER CATHETERIZATION TRAY
Model Number 895605
Medical Device Problem Code Melted (1385)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/08/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that the user did not get anything to go through while running x-rays and once the catheter was pulled out, it appeared to be melted shut, proximal/closest to the connection.The child had to be re-cathed.
 
Event or Problem Description
It was reported that the user did not get anything to go through while running the x ray and once the catheter was pulled out it appeared to be melted shut proximal or closer to the connection.The child had to be recatheterized.
 
Additional Manufacturer Narrative
The reported event was inconclusive as no sample returned for evaluation.It was unknown whether the device had met specifications.The product used for the treatment purposes.It was unknown whether the product had caused the reported failure.A potential root cause for this failure mode could be due to improper installation of the catheter.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "directions for use: visually inspect the product for any imperfections or surface deterioration prior to use.If package is opened or damaged or if any imperfection or surface deterioration is observed, do not use.1.Open csr wrap to form sterile field.2.Place under pad beneath patient, plastic side down.3.Put on cuffed gloves.4.Position drape on patient.5.Pour cleansing solution onto prep balls.6.Open foil packet containing lubricant.7.Remove catheter from polybag.8.Lubricate catheter.9.Prepare patient with saturated prep balls.10.Proceed with catheterization in usual manner.11.Catheter may be secured by taping in place.12.Hang the meter near the foot of the bed by using the strap hanger.13.To empty urine meter into receptacle, twist stopcock to straight up position.14.Return stopcock to original position when emptying is complete.15.Periodic observations of this system should be made to ensure that urine is flowing freely.If a standing column of urine is observed, check for correct positioning of bag and then for a physical obstruction.If correct positioning or removal of physical obstruction does not allow free flow, the bag may have to be changed.Tamper-evident seal disconnect instructions: if necessary to disconnect catheter and drainage tube connector, flex catheter as illustrated, grasp tab, and slowly pull along perforations until section is removed.Directions for using urine sample port : 1.Kink drainage tubing a minimum of 3 inches below the sample port until urine is visible under puncture site.2.Swab surface of puncture site with antiseptic wipe.3.Insert needle (21 g or smaller) through center of puncture site.4.Aspirate desired volume of urine.5.If urine is placed in specimen jar: a.Secure cap.B.Label specimen jar.C.Send specimen to laboratory.Important: in any drainage collection system, the drainage tube should hang straight from bedside to the drainage collection unit.This helps permit good flow and helps minimize ascending infection due to urine pooling from bedside to collection device.Excess tubing should be arranged to permit straight line drainage." the device was not returned.

Brand Name
BARD PEDIATRIC URINE METER CATHETERIZATION TRAY
Common Device Name
PEDIATRIC URINE METER CATHETERIZATION TRAY
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
MDR Report Key10950172
Report Number1018233-2020-21368
Device Sequence Number19519136
Product Code KOD
UDI-Device Identifier00801741040436
UDI-Public(01)00801741040436
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2021
Device Model Number895605
Device Catalogue Number895605
Device Lot NumberNGCY3495
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/09/2020
Supplement Date Received by Manufacturer05/03/2021
Initial Report FDA Received Date12/04/2020
Supplement Report FDA Received Date05/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age13 MO